AKI by ciprofloxacin simulating glomerulonephritis: a case r
Ciprofloxacin is a quinolone widely used for the treatment of gastrointestinal, respiratory and genitourinary tract infections. Acute kidney injury is a rare adverse effect determined by ciprofloxacin crystal nephropathy or acute interstitial nephritis.

They are associated with good prognosis mainly after discontinuation of the drug. Although renal biopsy is the main diagnostic tool in both cases, it is often not performed, since the evolution is potentially favorable.

Published in the Annals of Clinical Case Reports, the authors present a case of a young woman that received ciprofloxacin for treatment of a urinary tract infection. The patient evolved with severe renal impairment and hemodialysis was initiated. Because of the presence of hematuria, proteinuria and leukocyturia, she was diagnosed as presenting a rapidly progressive glomerulonephritis.

Although, the complete remission of clinical and laboratory findings after withdrawal of the drug pointed to a reversible cause of acute renal failure. Furthermore, the authors review the possible causes of acute renal injury related with ciprofloxacin and emphasizes the importance of to be aware of this potential complication of therapy.

Read in detail here: https://pxmd.co/eTCvd
Dr. S●●●●●●e C●●●●●●●y and 8 others like this1 share
Like
Comment
Share